Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AmbitiousOne

Thinking Of Going On Accutane After My Trip

Recommended Posts

Hello everyone,

I don't know why but after seeing one giant cyst on my cheek, I feel like I need to go on accutane.

I have moderate acne (mainly on my chin and neck). My chest and back are acne free.

I am currently on ortho cyclen which cleared my skin by 85% but persistent cysts appearing during that time of the month make me really mad and prevent me from enjoying my life. I thought that by the age of 28 I will grow out of the cysts but now they keep coming back.

I weigh 54 kilos and I am quite short ... The only worry of mine with respect to accutane is hair loss. I am very scared that I will lose more hair than I already did. My hair is thin and if I lose more I will literally become chronically depressed. But at this point in my life, I want to look at my face and see clear reflection.

My family and boyfriend say that I am exaggerating but I am not. I want to feel good about myself and my life and I think accutane is my last resort.

I was thinking that maybe I should start with low dose and just stay on it for more than is prescribed . Maybe 10 mg-20 mg? Do you think that will help me cure acne and prevent the side effects such as hair loss?

Please reply if possible by tomorrow as I am leaving for three months and won't have access to the computer.

THANK YOU IN ADVANCE! HUGS!!!

Share this post


Link to post
Share on other sites

I don't know if I would resort to Accutane first...it is a form of chemotherapy, which is supposed to kill your acne, but a good number of people seem to see it come back. Maybe I'm just extra cautious, but Accutane is like an absolute last resort.

Have you ever looked into spironolactone? I see you said your breakouts are right around 'that time'. Spiro is an anti-androgen that blocks the male hormone testosterone, which is often excessive in women with acne. So it helps a lot with hormonal acne. I haven't tried it, but I am going to soon, and I know a good number of women that have had success with it.

Talk to a derm about it too, maybe. I don't know how willing they'd be to give you Accutane if your acne isn't severe, but it depends on your derm. I have heard of people using Accutane for more moderate-mild acne.

Share this post


Link to post
Share on other sites

Hey hun,

I tried spiro before and while on it, I used to faint on a daily basis! Not to mention that I was also throwing up.

I know this is the last resort and I know my acne consists of four painful cysts at the moment but I just want to be done with them once and for all. So sick and tired of looking at them. My skin is very light so it makes things worse for me when I see scars.

HUGS!

I don't know if I would resort to Accutane first...it is a form of chemotherapy, which is supposed to kill your acne, but a good number of people seem to see it come back. Maybe I'm just extra cautious, but Accutane is like an absolute last resort.

Have you ever looked into spironolactone? I see you said your breakouts are right around 'that time'. Spiro is an anti-androgen that blocks the male hormone testosterone, which is often excessive in women with acne. So it helps a lot with hormonal acne. I haven't tried it, but I am going to soon, and I know a good number of women that have had success with it.

Talk to a derm about it too, maybe. I don't know how willing they'd be to give you Accutane if your acne isn't severe, but it depends on your derm. I have heard of people using Accutane for more moderate-mild acne.

Edited by AmbitiousOne

Share this post


Link to post
Share on other sites

I find that once people decide to go on Accutane they usually go through with it no matter what people say because it has a "magical cure" allure. If you go on it, please try remember that there is a big chance that you will start breaking out again, sometimes only a month or two after your course. I know it seems like a magic bullet (I was tempted to go on it many, many times). But brace yourself mentally for spending hundreds of dollars, getting lots of side effects, feeling like you've magically become clear, and then having all of those dreams shattered when it comes right back.

But perhaps it is the one thing that will cure you, and I for one wouldn't stop you from having that chance at clear skin. Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×